Jump to content
Important Survey - Please Participate ×

New to Benzobuddies


[Po...]

Recommended Posts

Hi everyone,

It took me a long time to join this group because I’m scared, I don’t want to hear any scary stories. I’ve been taking clonazapam now for ten years, for anxiety from a health diagnosis.

I take .25mg every evening, and would like to get off it, I tried once but had weak legs, that scared me so went to original dose, my psychiatrist told me to cut it in half, I got the pharmacy to do this, because the pills are so small and didn’t feel confident to cut them to be accurate, my psychiatrist was only trying to lower the dose. But the next day my legs felt so weak, like I said I got really scared and went back to the full dose. This was a few years ago. My doctor has retired, and have a new doctor, he said I could get dependant on them so now I’m really scared, and all the horror stories I’ve heard on the videos on YouTube from Mad in America. This new doctor doesn’t give them out. So I feel very discouraged. I still have my psychiatrist, but when I tried to lower it, this happened with my legs. I want to lower the dose of Effexor to it’s been causing big problems since I’ve been on it, terrible constipation, and fogginesss.

Im a Type 2 diabetic, and scared that I won’t be able to look after my diabetes while going through a withdrawl. Is there anyone on here that has Type 2 diabetes and went through withdrawl from clonazapam, and how did you do with your diabetes, and with withdraw?

Link to comment
Share on other sites

Hello @[Po...]. Welcome to BenzoBuddies.

You could ask your GP for a compounded dose. It will be more expensive, but it will allow you to make smaller cuts, which you will likely tolerate better.

For example, if you had a compounded liquid where 10ml = 0.25mg clonazepam, you might take 9ml of liquid for a week or two, and then cut to 8ml for another week or two, and so on. If it ever becomes too tough at any stage, halt your taper for a little longer before making a new cut.

As for 'dependency' - you are likely already dependent.* Your reaction to the cut before could be due to dependency, a return of symptoms, fear, or a combination of these. But the precise reason is not that important, because the solution is the same: taper more slowly.

* Please do not unduly worry about this. Extended use of benzodiazepines usually results in dependency. It means that your brain has adjusted to the medication and now actually expects for it to function 'normally'. Dependency means that your brain needs time to adjust to the absence or reduction of the medication. Just taper off slowly.

Has your anxiety over your health issue now resolved?

Link to comment
Share on other sites

Thank you for your advice, I’m not sure if it was anxiety now, more scared then anxiety, plus my mom passed away a few years after my health diagnosis, it’s a lot. I miss her a lot. My main concern is getting off clonazapam without awful withdraws it scares me more hearing all the horror stories.

Link to comment
Share on other sites

Hi @[Po...], its interesting you mention being scared, fear was one of my main withdrawal symptoms when I was going through this, the medication actually creates this feeling in many of us. 

This can be a difficult process but educating yourself about what’s happening and what to expect can help dispel some of the fear. It’s true, there are many horror stories, but this doesn’t have to be yours.  By tapering according to your symptoms, you can hopefully maintain your quality of life.  

I’m sorry to hear about your mom’s passing, I’m sure you miss her but we’re here for you if you need us. 

Pamster

Edited by [Pa...]
Typo
  • Like 1
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...